Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 282, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Nov 4, 2015, 9:43 PM CST for Ford County, Gray County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2015, 9:43 PM CST (03:43 UTC)
- Expired
- Nov 4, 2015, 10:30 PM CST
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ford County, KS, Gray County, KS
The radar
The Dodge City radar (KDDC), 17 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
154
WUUS53 KDDC 050343
SVRDDC
KSC057-069-050430-
/O.NEW.KDDC.SV.W.0282.151105T0343Z-151105T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
943 PM CST WED NOV 4 2015
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GRAY COUNTY IN SOUTHWESTERN KANSAS...
WESTERN FORD COUNTY IN SOUTHWESTERN KANSAS...
* UNTIL 1030 PM CST
* AT 943 PM CST...A SEVERE THUNDERSTORM WAS LOCATED VERY NEAR THE
HAGGARD ELEV...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DODGE CITY...SPEARVILLE...FORD...ENSIGN...HOWELL...WRIGHT...FT.
DODGE AND THE HAGGARD ELEV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3750 10040 3773 10039 3791 10012 3791 9976
3756 9973
TIME...MOT...LOC 0343Z 235DEG 50KT 3765 10029
HAIL...<.75IN
WIND...60MPH
$$
RUSSELL2 follow-up statements
439
WWUS53 KDDC 050415
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1015 PM CST WED NOV 4 2015
KSC069-050424-
/O.CAN.KDDC.SV.W.0282.000000T0000Z-151105T0430Z/
GRAY KS-
1015 PM CST WED NOV 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRAY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. GUSTY WINDS
WILL CONTINUE TO 40 MPH.
LAT...LON 3752 10019 3773 10020 3791 10001 3791 9976
3756 9973
TIME...MOT...LOC 0414Z 251DEG 31KT 3789 9991 3761 10004
$$
KSC057-050430-
/O.CON.KDDC.SV.W.0282.000000T0000Z-151105T0430Z/
FORD KS-
1015 PM CST WED NOV 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR CENTRAL FORD COUNTY...
AT 1014 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF WRIGHT TO 10 MILES SOUTHWEST OF FT.
DODGE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DODGE CITY...SPEARVILLE...FORD...WRIGHT AND FT. DODGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3752 10019 3773 10020 3791 10001 3791 9976
3756 9973
TIME...MOT...LOC 0414Z 251DEG 31KT 3789 9991 3761 10004
HAIL...<.75IN
WIND...60MPH
$$
RUSSELL146
WWUS53 KDDC 050431
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1031 PM CST WED NOV 4 2015
KSC057-050441-
/O.EXP.KDDC.SV.W.0282.000000T0000Z-151105T0430Z/
FORD KS-
1031 PM CST WED NOV 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FORD COUNTY HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN ALLOWED TO EXPIRE.
LAT...LON 3752 10019 3773 10020 3791 10001 3791 9976
3756 9973
TIME...MOT...LOC 0431Z 235DEG 50KT 3789 9991 3761 10004
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 5:28 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Nov 4, 5:28 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION National Weather Service Dodge City KS 528 PM CST WED NOV 4 2015 ...Updated for Aviation... .SHORT TERM...(THIS EVENING THROUGH Thursday) ISSUED AT 318 PM CST WED NOV 4 2015 A changing synoptic scale pattern will influence the short term weather. Some of the more interesting aspects of the next couple of days will be convective chances tonight, and how expansive freezing temperatures may be on Thursday night. For tonight, the models indicate cyclogenesis increasing across northeast colorado and expanding northeast into south central Nebraska. This will help drag a pre frontal trough in advance of a pacific Cold front across western Kansas through the overnight hours. NAM fields support around 1000 J/kg MUCAPE along the developing convective line most of which is packed in the 0-3 and 0-1km layer. With strong 30-40 knots relative flow, a possible qlcs line may be highly sheared with severe wind potential. However, the environment could be too highly sheared to allow sustained updrafts as the convective allowing models have been backing off convection east of the ks/co line area, with exception of the HRRR. Any storms and showers that are ale to move into central Kansas would clear the area overnight. The Pacific front morning in with expanding high pressure during the day Thursday should lend to more fall like highs for Thursday afternoon as well as a chance for freezing temperatures in the far west and frost elsewhere. .LONG TERM...(Thursday NIGHT THROUGH Wednesday) ISSUED AT 318 PM CST WED NOV 4 2015 High pressure expanding across the Central Plains into the weekend will likely bring lighter surface winds with time and more widespread threat for from and freezing temperatures by Saturday morning. Slow moderation toward highs in the 60s to around 70 are likely into early next week. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z Thursday EVENING) ISSUED AT 520 PM CST WED NOV 4 2015 A strong upper level wave will push across western Kansas overnight with a possibility of strong to severe thunderstorms forming a line with strong winds the main threat near 40-50kt. Storms should be near GCK by 03-04Z, DDC by 05-06Z, and HYS by 06-08Z and last for an hour or two. Expect south winds of 18-28kt shifting slowly to the southwest and decreasing late. Could have some MVFR cigs in storms. && .PRELIMINARY POINT TEMPS/POPS... DDC 51 65 35 60 / 30 10 10 0 GCK 47 59 34 59 / 20 10 10 0 EHA 45 60 35 58 / 30 10 10 0 LBL 49 64 36 61 / 20 10 10 0 HYS 52 64 35 59 / 20 20 10 0 P28 57 74 40 62 / 20 20 10 0 && .DDC Watches/Warnings/Advisories... NONE. && SHORT TERM...Russell LONG TERM...Russell AVIATION...Kruse
Hazardous weather outlook, Nov 4, 3:27 PM CST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 327 PM CST WED NOV 4 2015 KSZ030-031-043>046-061>066-074>081-084>090-052130- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 327 PM CST WED NOV 4 2015 /227 PM MST WED NOV 4 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. DISCUSSION...ISOLATED THUNDERSTORMS AFTER 9 PM NEAR THE COLORADO LINE COULD DEVELOP INTO A LINE BEFORE WEAKENING AS THEY APPROACH THE HIGHWAY 283 CORRIDOR. STRONG GUSTY WINDS TO 60 MPH ARE THE PRIMARY THREAT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. ELEVATED NON THUNDERSTORM WIND RISK. LIMITED FIRE WEATHER RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDS WEATHER RISK... THURSDAY... SIGNIFICANT FROST RISK. FRIDAY... SIGNIFICANT FROST AND OR FREEZE RISK. SATURDAY... EXTREME FROST AND OR FREEZE RISK. SUNDAY... LIMITED NON THUNDERSTORM WIND RISK. MONDAY... NO HAZARDS. TUESDAY... NO HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Local storm report, Nov 4, 8:04 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
804 PM CST WED NOV 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND GST 1 NNE JOHNSON CITY 37.58N 101.75W
11/04/2015 M57 MPH STANTON KS BROADCAST MEDIA
THIS WAS AT THE STANTON COUNTY JUNIOR/SENIOR HIGH SCHOOL.
&&
LEESpecial weather statement, Nov 4, 8:15 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 815 PM CST WED NOV 4 2015 KSZ085-086-050300- SEWARD KS-STEVENS KS- 815 PM CST WED NOV 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STEVENS AND SEWARD COUNTIES UNTIL 900 PM CST... AT 814 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF MOSCOW TO 12 MILES SOUTHEAST OF HUGOTON...AND MOVING EAST AT 50 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LIBERAL...HUGOTON...MOSCOW...CAVE...WOODS AND HAYNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3700 10140 3738 10140 3738 10076 3700 10067 TIME...MOT...LOC 0214Z 270DEG 42KT 3737 10129 3701 10126 RUSSELL
Special weather statement, Nov 4, 8:41 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
841 PM CST WED NOV 4 2015
KSZ043-044-063-076-077-050330-
FINNEY KS-SCOTT KS-GRAY KS-LANE KS-HASKELL KS-
841 PM CST WED NOV 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR FINNEY...GRAY...EASTERN KEARNY...
SCOTT...LANE...NORTHWESTERN MEADE...NORTHEASTERN GRANT AND HASKELL
COUNTIES UNTIL 930 PM CST...
AT 841 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF MODOC
TO 4 MILES EAST OF RYUS...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GARDEN CITY...SCOTT CITY...CIMARRON...HOLCOMB...SUBLETTE...SATANTA...
DIGHTON...MONTEZUMA...PIERCEVILLE...COPELAND...INGALLS...ENSIGN...
ALAMOTA...CHARLESTON...AMY...THE HAGGARD ELEV...MANNING...KALVESTA...
TICE AND SCOTT STATE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3739 10108 3869 10112 3868 10027 3750 10023
3747 10034 3748 10065 3739 10066
TIME...MOT...LOC 0241Z 265DEG 38KT 3841 10102 3751 10103
RUSSELLSpecial weather statement, Nov 4, 9:02 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
902 PM CST WED NOV 4 2015
KSZ086-087-050345-
SEWARD KS-MEADE KS-
902 PM CST WED NOV 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SEWARD AND MEADE COUNTIES
UNTIL 945 PM CST...
AT 902 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
SUBLETTE TO 7 MILES SOUTHEAST OF LIBERAL...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LIBERAL...MEADE...FOWLER...KISMET...MISSLER...MEADE STATE PARK...
HAYNE AND PLAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3700 10095 3738 10082 3737 10065 3747 10063
3747 10011 3700 10016
TIME...MOT...LOC 0302Z 275DEG 37KT 3737 10077 3694 10088
RUSSELLLocal storm report, Nov 4, 9:24 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
924 PM CST WED NOV 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM TSTM WND GST 4 NW PIERCEVILLE 37.93N 100.72W
11/04/2015 M53 MPH FINNEY KS ASOS
THIS WAS AT THE GARDEN CITY REGIONAL AIRPORT.
&&
LEESpecial weather statement, Nov 4, 9:30 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 930 PM CST WED NOV 4 2015 KSZ044-045-063-064-077-078-050430- FORD KS-FINNEY KS-GRAY KS-NESS KS-LANE KS-HODGEMAN KS- 930 PM CST WED NOV 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FINNEY...GRAY... FORD...LANE...NESS AND HODGEMAN COUNTIES UNTIL 1030 PM CST... AT 928 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHIELDS TO 7 MILES SOUTH OF MONTEZUMA...AND MOVING EAST AT 40 MPH. OCCASIONAL WIND GUSTS OF 50 TO 55 MPH HAVE BEEN PERSISTENT WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... DODGE CITY...CIMARRON...NESS CITY...DIGHTON...MONTEZUMA...JETMORE... BUCKLIN...SPEARVILLE...BAZINE...INGALLS...RANSOM...FORD...HANSTON... ENSIGN...UTICA...ALAMOTA...CHARLESTON...BROWNELL...WRIGHT AND KINGSDOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3868 9964 3748 9964 3749 10059 3867 10059 TIME...MOT...LOC 0328Z 248DEG 35KT 3862 10044 3749 10049 RUSSELL
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 7:16 PM CST | Special Weather Statement | DDC | Morton, Stevens | 59 min |
| Nov 4, 7:45 PM CST | Special Weather Statement | DDC | Grant, Hamilton, Kearny | 45 min |
| Nov 4, 8:15 PM CST | Special Weather Statement | DDC | Seward, Stevens | 45 min |
| Nov 4, 8:41 PM CST | Special Weather Statement | DDC | Finney, Gray, Haskell, Lane, Scott | 49 min |
| Nov 4, 9:02 PM CST | Special Weather Statement | DDC | Meade, Seward | 43 min |
| Nov 4, 9:30 PM CST | Special Weather Statement | DDC | Ford, Gray, Hodgeman, Lane, Ness | 60 min |
| Nov 4, 9:54 PM CST | Special Weather Statement | DDC | Clark, Meade | 51 min |
| Nov 4, 10:33 PM CST | Special Weather Statement | DDC | Edwards, Ford, Kiowa, Pawnee | 42 min |
| Nov 5, 4:02 AM CST | Frost Advisory | DDC | Clark, Edwards, Ford, Gray, Hodgeman, Kiowa and 5 more | 28 hr |
| Nov 5, 4:02 AM CST | Freeze Watch | DDC | Finney, Grant, Hamilton, Haskell, Kearny, Lane and 4 more | 9 hr |
| Nov 5, 1:02 PM CST | Freeze Warning | DDC | Finney, Grant, Hamilton, Haskell, Kearny, Lane and 4 more | 19 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.